Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 26, 2012, 6:15 PM CDT for Midland County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 26, 2012, 7:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS54 KMAF 262315 SVRMAF TXC329-270015- /O.NEW.KMAF.SV.W.0207.120826T2315Z-120827T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT SUN AUG 26 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 715 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENWOOD...OR 9 MILES EAST OF MIDLAND...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... VALLEY VIEW... MIDLAND... COTTON FLAT... LAT...LON 3181 10214 3207 10219 3208 10186 3193 10182 TIME...MOT...LOC 2315Z 074DEG 6KT 3200 10193 $$
1 follow-up statement
541 WWUS54 KMAF 262332 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT SUN AUG 26 2012 TXC329-270015- /O.CON.KMAF.SV.W.0207.000000T0000Z-120827T0015Z/ MIDLAND TX- 632 PM CDT SUN AUG 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN MIDLAND COUNTY... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDLAND...MOVING SOUTH AT 5 MPH. RADAR INDICATES THE STRONGEST WIND WAS OCCURRING AHEAD OF THE STORM BETWEEN COTTON FLAT AND VALLEY VIEW. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... MIDLAND...VALLEY VIEW AND COTTON FLAT. LAT...LON 3181 10214 3207 10219 3208 10186 3193 10182 TIME...MOT...LOC 2332Z 010DEG 6KT 3201 10201 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 26, 6:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT SUN AUG 26 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... NO MAJOR AVIATION CONCERNS NEXT 24 HOURS...AS VFR CONDITIONS PREVAIL. EXPECT SPORADIC WINDSHIFTS NEXT COUPLE OF HOURS FROM OUTFLOW BOUNDARIES FROM VCTS...BEFORE CONVECTION DIES OUT FROM LOSS OF DIURNAL HEATING. WINDS WILL VEER TO THE EAST MONDAY AS A SFC RIDGE OF HIGH PRESSURE SLIDES TO THE EAST OF THE REGION. FORECAST SOUNDINGS DEVELOP A WIDESPREAD CU FIELD BY NOON...W/BASES 3.5-4.5 KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Aug 26, 2:23 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT SUN AUG 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT SUN AUG 26 2012 /123 PM MDT SUN AUG 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ALSO...STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY ACROSS MUCH OF THE AREA WITH THE FOCUS SHIFTING SOUTH OF THE I-10 CORRIDOR. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND OCCASIONALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 26, 3:48 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT SUN AUG 26 2012
TXZ074-262115-
DAVIS/APACHE MOUNTAINS AREA-
348 PM CDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL JEFF DAVIS COUNTY UNTIL 415 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT
349 PM CDT...MOVING NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3094 10409 3102 10400 3094 10387 3084 10377
3069 10386 3069 10407
TIME...MOT...LOC 2049Z 182DEG 5KT 3078 10397Special weather statement, Aug 26, 4:08 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 PM CDT SUN AUG 26 2012
TXZ047-048-262145-
SCURRY-BORDEN-
408 PM CDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES UNTIL 445 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FLUVANNA AT
408 PM CDT...MOVING SOUTHWEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3288 10107 3272 10135 3296 10149 3297 10145
3297 10113
TIME...MOT...LOC 2108Z 062DEG 5KT 3292 10122Special weather statement, Aug 26, 4:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 PM CDT SUN AUG 26 2012 NMZ028-262145- EDDY COUNTY PLAINS- 318 PM MDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING CENTRAL EDDY COUNTY UNTIL 345 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER CARLSBAD AT 317 PM MDT... MOVING SOUTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 55 MPH...SMALL HAIL AND HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3227 10401 3224 10439 3248 10435 3250 10410 TIME...MOT...LOC 2117Z 353DEG 9KT 3239 10421
Special weather statement, Aug 26, 4:56 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 456 PM CDT SUN AUG 26 2012 NMZ034-TXZ050-059-060-262230- LOVING-WINKLER-ANDREWS-SOUTHERN LEA COUNTY- 456 PM CDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LOVING...NORTHWESTERN WINKLER...SOUTHEASTERN LEA AND SOUTHWESTERN ANDREWS COUNTIES UNTIL 530 PM CDT/430 PM MDT/... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF JAL AT 456 PM CDT/356 PM MDT/...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3179 10315 3201 10358 3223 10319 3216 10282 TIME...MOT...LOC 2156Z 053DEG 8KT 3208 10313
Special weather statement, Aug 26, 5:09 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 PM CDT SUN AUG 26 2012 NMZ028-033-034-262245- SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 409 PM MDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING EAST CENTRAL EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 445 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL LEA COUNTY AT 409 PM MDT...MOVING SOUTHWEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3220 10366 3239 10389 3255 10363 3239 10347 TIME...MOT...LOC 2209Z 051DEG 6KT 3241 10364
Special weather statement, Aug 26, 5:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT SUN AUG 26 2012 TXZ058-074-262300- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 528 PM CDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL JEFF DAVIS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 600 PM CDT... AN INTENSIFYING THUNDERSTORM WAS CENTERED OVER SARAGOSA AT 527 PM CDT...MOVING WEST AT 10 MPH. THIS STORM STRETCHED ACROSS I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3065 10374 3131 10399 3115 10360 3090 10347 TIME...MOT...LOC 2227Z 101DEG 9KT 3102 10367
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 37 min |
| Aug 25, 7:06 PM CDT | Flash Flood Warning | MAF | Midland | 75 min |
| Aug 26, 3:48 PM CDT | Special Weather Statement | MAF | Jeff Davis | 27 min |
| Aug 26, 4:08 PM CDT | Special Weather Statement | MAF | Borden | 37 min |
| Aug 26, 4:56 PM CDT | Special Weather Statement | MAF | Winkler | 34 min |
| Aug 26, 5:28 PM CDT | Special Weather Statement | MAF | Reeves | 32 min |
| Aug 26, 6:06 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin, Midland | 114 min |
| Aug 26, 6:28 PM CDT | Special Weather Statement | MAF | Loving | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.